April-May '02 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | 2001 Ed Dewke

Bad Hands, Suspected Allergy, May Be P
from Pauline G.

Just came upon your site.  I have had some problems with my hands since October. I thought maybe I was allergic to my son's formula.  Last week I went to see an allergy guy and he said I could be allergic to metals and nickel.  My hands (mostly my right) has been getting worse and worse. I am waiting for an appointment with a Derm, but I started doing some checking and I am pretty sure I have psoriasis. 

Looking for help on what works for someone like me who has just acquired this.  I get little pus pockets on my hands and then everything is going scaly.  I bought "Psoriasin gel” today.  It burns but I hoping that it will start feeling better soon.  I am getting so many comments these days about my hands that I am always shielding my right hand now.

Any help or suggestions, what is good or what is not the best?  Any help would be appreciated.  -Pauline G.

*****

Ed’s Response:  According to this web site — http://shop.store.yahoo.com/buyinprivate/psorgelstopp.html — Psoriasin gel is coal tar (1.25%) in a base containing aloe vera and vitamin E.  As psoriasis meds go, this is pretty light-weight stuff, but I imagine your derm, when you finally get to see him or her, will be glad you tried this.  Some people respond well to topical coal tar.  It’s always been my chief ingredient in keeping scalp P in check (via coal tar shampoo).  Hands are tough, though.  At least, that’s been my experience.  Lots of reasons for that, I’m sure, and my experience may not be universal.

The good news is, if you need to try stronger regimens, including “occlusion,” hands are probably the easiest body parts to occlude overnight (you slather on your medicine then go to bed with food handler’s gloves taped around your wrists). 

If your derm confirms your self-diagnosis of P, ask her about occluding a relatively strong topical corticosteroid for a few days.  She’ll know, based on her observation of your condition and your history whether this is a good option.

Good luck!  -Ed

This Month's Mail | Archives

www.flakehq.com